Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 266, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 24, 2001, 1:06 PM CST for Williamson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2001, 1:06 PM CST (19:06 UTC)
- Expired
- Nov 24, 2001, 1:30 PM CST
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Williamson County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 11:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
162 WUUS54 KOHX 241907 SVRBNA TNC187-241930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 106 PM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILLIAMSON COUNTY IN TENNESSEE * UNTIL 130 PM CST * AT 106 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF FRANKLIN...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRENTWOOD AROUND 120 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...AND DEADLY LIGHTNING. $$ JBW LAT...LON 3586 8700 3573 8685 3589 8661 3604 8676
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 10:05 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, Nov 24, 10:05 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1005 AM CST SAT NOV 24 2001 WELL...MORNING SOUNDING DENOTES PLENTY OF KINEMATICS...BUT NOT MUCH THERMODYNAMICS...YET. THE SWEAT INDEX CAME IN AT 355...0-3 KM SRH OF 600 M2/S2...AND THE 0-6 STORM MOTION IS 34 KTS AND 30 DEGREES RIGHT OF THE AVERAGE WIND. THE K INDEX IS 34...BUT THE LIFTED INDEX IS 0....AND NO CAPE TO SPEAK OF. LATEST RUC AND MSAS LOOP HAS 1000-850 THETA E RIDGE WITH LEADING LINE OF SHRA/TSRA. CELL IN MONTGOMERY COUNTY BOWED OUT AND SHOWED 50 KTS AT 4000 FT...AND RADAR OPERATOR ISSUED A SVRBNA. MAIN LOW IS WRAPPED TIGHT OVER THE MO/NE BORDER...WITH AN ATTACHED COLD FRONT FROM LIT INTO ERN TX. FOR THE MOMENT...PRE-FRONTAL SQUALL LINE CONTINUES TO RACE ALONG ERN MS & WRN AL...WITH ADDITIONAL CONVECTION DEVELOPING IN THE WARM SECTOR EAST OF THE SQUALL LINE. THE PRIMARY THREATS WILL BE WIND DAMAGE FOR OUR CWA...BUT ISOLATED IN NATURE. IN ALABAMA...THE THREAT IS TORNADIC IN NATURE...AND THERE THREAT IS MUCH GREATER. LATER THIS AFTERNOON...AS THE FRONT MOVES THROUGH...THE INSTABILITY WILL INCREASE...AND THE THREAT FOR SEVERE WEATHER INCREASES... MAINLY FROM 20Z-02Z. FOR THE MEANTIME...PRESSURE GRADIENT...THE MAIN STORY WITH MOST OBSERVATIONS IN THE 20 TO 30 KT AND GUSTY RANGE. ILL UPDATE THE ZONES TO ADDRESS WIND ISSUES. .BNA...TORNADO WATCH FOR COUNTIES ALONG AND WEST OF I-65 TIL 11 AM JDG
In the hours before
Local storm report, Nov 24, 10:40 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1040 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM CLARKSVILLE TN WIND DAMAGE
11/24/01 MONTGOMERY LAW ENFORCEMENT REPORTED A
POWER LINE DOWN IN
CLARKSVILLE
JBWSpecial weather statement, Nov 24, 11:43 AM CST, 1 hour 23 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-251130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1143 AM CST SAT NOV 24 2001 ...VERY WINDY TODAY... ...SEVERE THUNDERSTORM WATCH TIL 4 PM FOR MOST OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU... THE COMBINATION OF LOW PRESSURE OVER SOUTHERN NEBRASKA AND HIGH PRESSURE OVER NEW ENGLAND...WILL KEEP A VERY TIGHT PRESSURE GRADIENT OVER THE AREA. THIS WILL RESULT IN SOUTHERLY WINDS OF 15 TO 35 MPH...WITH GUSTS TO 40 MPH. DRIVERS OF CAMPERS...TRAILERS...AND TRACTOR TRAILER RIGS SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG I 40...AND HIGHWAY 64. A COLD FRONT WILL PASS THROUGH THE AREA LATE THIS AFTERNOON INTO EARLY EVENING. DUE TO VERY VIGOROUS WINDS IN THE LOWEST 5000 FEET OF THE ATMOSPHERE...SOME OF THESE STORMS WILL CONTAIN WINDS IN EXCESS OF 50 MPH...AND A FEW WARNINGS MAY NEED TO BE ISSUED. THE GREATEST THREAT OF SEVERE WEATHER IS ALONG AND EAST OF A SPRINGFIELD TO NASHVILLE TO COLUMBIA TO LAWRENCEBURG LINE FROM NOON TO 600 PM. DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS TODAY THROUGH THIS EVENING...ACTIVATION OF SOME EMERGENCY MANAGERS AND SPOTTERS IS LIKELY...MAINLY EAST OF INTERSTATE 65. FOR THE LATEST WEATHER INFORMATION LISTEN TO NOAA WEATHER RADIO. JDG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:03 AM CST | Severe Thunderstorm Warning | OHX | Benton | 27 min |
| Nov 24, 9:08 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 52 min |
| Nov 24, 10:00 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 45 min |
| Nov 24, 11:40 AM CST | Severe Thunderstorm Warning | OHX | Cheatham | 35 min |
| Nov 24, 12:17 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Nov 24, 1:00 PM CST | Tornado Warning | OHX | Lincoln | 30 min |
| Nov 24, 1:27 PM CST | Tornado Warning | OHX | Moore | 18 min |
| Nov 24, 1:39 PM CST | Tornado Warning | OHX | Coffee, Franklin | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.